Alert archive / Indiana / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 49, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 15, 2026, 11:35 PM EDT for 8 counties in Indiana. It was in force for 40 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2026, 11:35 PM EDT (03:35 UTC)
- Expired
- Mar 16, 2026, 12:15 AM EDT
- In force
- 40 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bartholomew County, IN, Decatur County, IN, Hancock County, IN, Henry County, IN, Jackson County, IN, Jennings County, IN, Rush County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 87 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 11:42 PM EDT | TSTM WND DMG | Manilla, IN | Power lines downed. |
| Mar 15, 11:44 PM EDT | TSTM WND DMG | 1 Ese Arlington, IN | Multiple trees downed. |
| Mar 15, 11:44 PM EDT | TSTM WND DMG | Arlington, IN | Trees and power lines downed. Time estimated from radar. |
| Mar 15, 11:46 PM EDT | TSTM WND DMG | 1 Ene Arlington, IN | Power lines and trees downed. |
| Mar 15, 11:48 PM EDT | TSTM WND DMG | 3 Nw Rushville, IN | Tree down in front of residence into the power lines. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 8:26 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1979 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 429 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907
WUUS53 KIND 160335
SVRIND
INC005-031-059-065-071-079-139-145-160415-
/O.NEW.KIND.SV.W.0049.260316T0335Z-260316T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
1135 PM EDT Sun Mar 15 2026
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southeastern Hancock County in central Indiana...
Eastern Shelby County in central Indiana...
Rush County in central Indiana...
Decatur County in central Indiana...
Eastern Bartholomew County in central Indiana...
South central Henry County in east central Indiana...
Eastern Jackson County in south central Indiana...
Jennings County in southeastern Indiana...
* Until 1215 AM EDT.
* At 1134 PM EDT, severe thunderstorms were located along a line
extending from 10 miles south of Shelbyville to 9 miles south of
Seymour, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Columbus, Shelbyville, Seymour, Greensburg, North Vernon,
Rushville, Vernon, Adams, Knightstown, Hope, Crothersville,
Milford, Westport, Geneva, Morristown, St. Paul, Carthage,
Elizabethtown, Hartsville, and Fairland.
This includes the following highways...
Interstate 65 between mile markers 37 and 53.
Interstate 74 between mile markers 109 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 300 AM EDT for central, south
central and southeastern Indiana.
&&
LAT...LON 3873 8589 3875 8592 3940 8578 3966 8585
3975 8559 3979 8560 3980 8528 3979 8530
3927 8530 3920 8544 3891 8545 3891 8554
3888 8554 3888 8557 3885 8557 3885 8561
3882 8563 3883 8572 3881 8579 3874 8584
TIME...MOT...LOC 0334Z 234DEG 44KT 3938 8574 3881 8588
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Puma3 follow-up statements
012
WWUS53 KIND 160356 RRA
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1156 PM EDT Sun Mar 15 2026
INC005-059-071-145-160405-
/O.CAN.KIND.SV.W.0049.000000T0000Z-260316T0415Z/
Hancock IN-Shelby IN-Bartholomew IN-Jackson IN-
1156 PM EDT Sun Mar 15 2026
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HANCOCK...EASTERN
SHELBY...EASTERN BARTHOLOMEW AND EASTERN JACKSON COUNTIES IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 300 AM EDT for central, south
central and southeastern Indiana.
A Severe Thunderstorm Watch remains in effect until 400 AM EDT for
east central Indiana.
LAT...LON 3980 8528 3979 8530 3927 8530 3920 8544
3891 8545 3891 8554 3888 8554 3888 8557
3885 8557 3885 8561 3882 8563 3883 8573
3881 8579 3884 8580 3933 8558 3961 8554
3979 8560
TIME...MOT...LOC 0355Z 234DEG 44KT 3953 8548 3896 8562
$$
INC031-065-079-139-160415-
/O.CON.KIND.SV.W.0049.000000T0000Z-260316T0415Z/
Rush IN-Decatur IN-Henry IN-Jennings IN-
1156 PM EDT Sun Mar 15 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR RUSH...DECATUR...SOUTH CENTRAL HENRY AND JENNINGS COUNTIES...
At 1155 PM EDT, severe thunderstorms were located along a line
extending from 6 miles south of Rushville to near Vernon, moving
northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greensburg, North Vernon, Rushville, Vernon, Adams, Knightstown,
Westport, Carthage, Milroy, Glenwood, Millhousen, Clarksburg, Letts,
Paris Crossing, Mays, Butlerville, Moscow, Nebraska, Newpoint, and
New Salem.
This includes Interstate 74 between mile markers 128 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 AM EDT for central, south
central and southeastern Indiana.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3980 8528 3979 8530 3927 8530 3920 8544
3891 8545 3891 8554 3888 8554 3888 8557
3885 8557 3885 8561 3882 8563 3883 8573
3881 8579 3884 8580 3933 8558 3961 8554
3979 8560
TIME...MOT...LOC 0355Z 234DEG 44KT 3953 8548 3896 8562
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Puma921
WWUS53 KIND 160405
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1205 AM EDT Mon Mar 16 2026
INC065-160415-
/O.CAN.KIND.SV.W.0049.000000T0000Z-260316T0415Z/
Henry IN-
1205 AM EDT Mon Mar 16 2026
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HENRY COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 300 AM EDT for central and
southeastern Indiana.
LAT...LON 3920 8544 3891 8545 3891 8554 3888 8554
3888 8557 3885 8557 3885 8561 3882 8563
3974 8530 3927 8530
TIME...MOT...LOC 0405Z 229DEG 38KT 3967 8526 3902 8549
$$
INC031-079-139-160415-
/O.CON.KIND.SV.W.0049.000000T0000Z-260316T0415Z/
Rush IN-Decatur IN-Jennings IN-
1205 AM EDT Mon Mar 16 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR SOUTHEASTERN RUSH...EASTERN DECATUR AND EASTERN JENNINGS
COUNTIES...
At 1205 AM EDT, severe thunderstorms were located along a line
extending from near Glenwood to 6 miles east of Vernon, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Glenwood, Millhousen, Newpoint, Clarksburg, New Salem, Lake Santee,
Butlerville, and Nebraska.
This includes Interstate 74 between mile markers 137 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 AM EDT for central and
southeastern Indiana.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3920 8544 3891 8545 3891 8554 3888 8554
3888 8557 3885 8557 3885 8561 3882 8563
3974 8530 3927 8530
TIME...MOT...LOC 0405Z 229DEG 38KT 3967 8526 3902 8549
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Puma527
WWUS53 KIND 160410
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1210 AM EDT Mon Mar 16 2026
INC031-079-139-160420-
/O.EXP.KIND.SV.W.0049.000000T0000Z-260316T0415Z/
Rush IN-Decatur IN-Jennings IN-
1210 AM EDT Mon Mar 16 2026
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RUSH...EASTERN
DECATUR AND EASTERN JENNINGS COUNTIES WILL EXPIRE AT 1215 AM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 300 AM EDT for central and
southeastern Indiana.
LAT...LON 3920 8544 3891 8545 3891 8554 3888 8554
3888 8557 3885 8557 3885 8561 3882 8563
3974 8530 3927 8530
TIME...MOT...LOC 0410Z 234DEG 44KT 3969 8522 3904 8545
$$
PumaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 9:28 PM EDT, 2 hours 7 minutes earlier. Its key messages:
- Showers and thunderstorms expected late today, with severe storms possible mainly from 7 PM to 2 AM EDT
- High Wind Warning until 8pm, then Wind Advisory from 8pm today to 8am Monday. Wind gusts between 50-60 mph possible today, then up to 45 mph overnight.
- Snow showers likely on Monday with up to an inch possible
- Much colder air early this week, wind chills near zero Tuesday morning
Area forecast discussion, Mar 15, 9:28 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 928 PM EDT Sun Mar 15 2026 .KEY MESSAGES... - Showers and thunderstorms expected late today, with severe storms possible mainly from 7 PM to 2 AM EDT - High Wind Warning until 8pm, then Wind Advisory from 8pm today to 8am Monday. Wind gusts between 50-60 mph possible today, then up to 45 mph overnight. - Snow showers likely on Monday with up to an inch possible - Much colder air early this week, wind chills near zero Tuesday morning && .MESOSCALE UPDATE... Issued at 928 PM EDT Sun Mar 15 2026 QLCS with a LEWP structures has recently moved into far western portions of central Indiana. Wind gusts withing this QLCS to the west in Illinois have measured between 44 and 51 kts at ASOS sites just west of Indiana, although other reports of wind gusts from 60- 70 mph have been reported in central Illinois. Instability just ahead of the line remains very marginal for a tornado threat with 0- 3KM CAPE between 25-40 J/KG. Low level shear however has recently intensified with 0-1 KM SRH from the KIND VWP upwards of 350-400 m2/s2. Therefore an isolated tornado can not be ruled out in areas of enhanced low level vorticity on the northern edges of any bowing structures. Several pronounced north-south oriented bowing structures exist along this LEWP, with one in particular moving towards the NW portions of central Indiana including the Lafayette and Kokomo areas in the next hour. Given modest low level lapse rates combined with 50-60kts at 925 mb (2kft AGL), the severe threat will continue to favor damaging wind gusts in these bowing structures within the line. With the line motion averaging between 35-40 kts, the expectation is for the line and severe threat to move across the Indy Metro area between 10 and 11 PM. && .SHORT TERM (This evening through Monday)... Issued at 310 PM EDT Sun Mar 15 2026 Surface low pressure continues to strengthen over northern Illinois as a vort max amplifies significantly over the Great Plains. The low will then track northeastward into the Great Lakes tonight, dragging a strong cold front through Indiana between 00z-06z. As of 2pm, Indiana lies firmly within the system's warm sector. Temperatures have surged into the 70s as strong mass response promotes continued warm air advection. Additionally, a tightening MSLP gradient has lead to strong gusty winds with numerous observations of gusts between 50 to 60 mph. A High Wind Warning is in effect until 8pm, with a Wind Advisory from 8pm today to 8am Monday. Turning our attention to the system's cold front, this feature will act as a focal point for thunderstorm initiation this afternoon over Illinois. Moisture advection ahead of the front is modest, with dew points currently into the mid 40s to low 50s. High-resolution guidance suggests a last-minute surge of slightly higher moisture content immediately ahead of the front, which may impact severe weather potential this evening. TONIGHT'S SEVERE WEATHER THREAT As mentioned above, tonight's threat depends on available moisture and therefore low-level instability. First, we'll discuss the available dynamics, which certainly are not lacking. A strong low- level jet from the south between 50-70kt (925mb-850mb layer) is expected to develop this evening. This will result in highly elongated and curved hodographs, signifying abundant speed and directional shear. ACARS soundings show a deep elevated mixed layer from 850mb to 650mb, which will act to mitigate open warm sector convection. As such, forcing looks to be confined to the front itself. With a largely southwesterly shear profile, a nort-south oriented boundary, and a focused region of forcing...a linear mode is preferred for tonight's convection. Regarding hazards, the linear convective mode combined with the potency of the low-level jet will favor severe (60-70mph) to significantly severe (70-80mph) wind gusts as the primary threat. However, with such a strongly sheared low-level environment, indicated by the long curved hodographs mentioned above, a QLCS tornado threat is also present. This threat is contingent on near- surface moisture/instability. Greater moisture and near surface lapse rates, and thus lower LCLs would increase the QLCS tornado threat with the inverse also true. QLCS spin up potential should be maximized in line segments that become perpendicular to the effective shear vector within the lowest kilometer of the atmosphere. This would allow for greater rear inflow jet (RIJ) surge potential and vertical shearing vorticity that could then be stretched by updrafts. SNOWFALL POTENTIAL Temperatures fall quickly behind the front, which will pass through the area between 00-09z. By 12z Monday, most of the region likely falls to around freezing with continued strong cold advection causing temperatures to drop through the daylight hours Monday. Steep lapse rates within the cold air mass will promote scattered to numerous snow showers on Monday. Some of the snow showers could be briefly heavy, given steep low-level lapse rates, which may reduce visibility and lead to hazardous travel. Snowfall likely melts on contact with roadways early but as temperatures drop through the day some slick spots may develop. Total snowfall accumulations should be less than an inch on average. Additionally, continued gusty winds between 30-40 mph throughout the day Monday combined temperatures falling through the 20s may result in wind chills in the teens. Even colder wind chills in the single digits are possible Tuesday night as ambient air temperatures fall into the teens. && .LONG TERM (Monday night through Sunday)... Issued at 310 PM EDT Sun Mar 15 2026 Much of the long term will be dominated by NW flow as very strong CAA from the earlier weak system helps induce high pressure in the low levels and a deepening trough in the mid to upper levels. In return, winter-like conditions are expected for Monday night and Tuesday. The biggest forecast concern for the beginning of the long term will be cloud coverage. The strong subsidence with an upstream deep trough could lead to a low stratus layer, but continued surface mixing and emergence of more broad subsidence through AVA could produce some breaks. If overcast conditions remain Monday night, lows will likely only fall into the mid to upper teens; however, if there is some clearing, pockets of lows near 10 degree or even lower in the valleys will be possible. For highs on Tuesday, typical diurnal curves with 850mb temperatures around -15C should lead to highs in the mid 20s. The pattern begins to change mid week as 700-600mb wave progresses eastward. This wave has modest CVA and WAA attached with it, but the forcing is displaced from the low levels keeping temperatures cold initially, This should lead to a weak snowfall event Tuesday night into Wednesday morning with snowfall up to an inch possible over portions of central Indiana. Following the passage of this wave, low level high rises and temperature gains will promote a late week warm up with high back near 60 by Thursday. && .AVIATION (00Z TAF Issuance)... Issued at 656 PM EDT Sun Mar 15 2026 Impacts: - South winds with gusts between 40-49kt this evening. - Thunderstorms and MVFR conditions expected after 00Z ending by 04Z. - Snow showers with pockets of IFR VIS possible after 08Z. Coverage will lower but snow showers remain possible through the rest of TAF period. - Wind gusts remain over 30 kts through tomorrow. Discussion: Strong winds will continue through a majority of the TAF period, generally with sustained around 20kt with gusts between 30-40kt. There will be a brief period to begin the TAF period at KIND and KBMG prior to a line of thunderstorms where stronger wind gusts of up to 50kt will be possible. Scattered rain showers are also possible in this pre-line environment. Winds will initially be southerly before becoming westerly following line passage. A line of thunderstorms will move west to east through the terminals between 00Z-04Z. Convection may be severe with wind gusts up to 60kt, but in the group its left below 50kt at this time. IFR to LIFR VIS is likely within convection. After the line passes, MVFR ceilings will be likely with light rain showers. There will be a few hours of no precipitation around 08-12Z, before snow showers arrive. Greatest snow shower coverage will be in the morning and early afternoon, but the threat will continue through 06Z. Brief IFR vis will be possible within these snow showers. && .IND WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 10 PM EDT this evening for INZ021-030- 031-037>042-046>049-054>057-062>065-070>072. Wind Advisory until 8 AM EDT Monday for INZ021-028>031-035>049- 051>057-060>065-067>072. && MESOSCALE...Crosbie SHORT TERM...Eckhoff LONG TERM...Updike AVIATION...Updike
Hazardous weather outlook, Mar 15, 10:09 PM EDT, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 1009 PM EDT Sun Mar 15 2026 INZ021-028>031-035>049-051>057-060>065-068>072-170215- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Daviess-Martin- Lawrence-Jackson-Jennings- 1009 PM EDT Sun Mar 15 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Windy conditions are expected tonight with wind gusts between 35 to 45 mph. Thunderstorms will move across the area through the 100 AM time frame. Scattered severe storms are possible, with damaging winds and isolated tornadoes being the primary threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Wind chills near zero are expected Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to send in damage reports tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ067-170215- Knox- 1009 PM EDT Sun Mar 15 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Moderate flooding will continue along the White River. Windy conditions are expected tonight with wind gusts between 35 to 45 mph. Thunderstorms will move across the area through the 1100 PM time frame tonight. Scattered severe storms are possible, with damaging winds and isolated tornadoes being the primary threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Wind chills near zero are expected Tuesday morning. Moderate flooding will continue along the White River. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to send in damage reports tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Mar 15, 6:20 PM EDT, 5 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
620 PM EDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Non-Tstm Wnd Dmg 2 W Greencastle 39.64N 86.88W
03/15/2026 Putnam IN Emergency Mngr
Multiple trees, power poles, and power lines
down, numerous power outages.
&&
CrosbieLocal storm report, Mar 15, 7:57 PM EDT, 3 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
757 PM EDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM Non-Tstm Wnd Gst 3 ESE Fairland 39.58N 85.80W
03/15/2026 M58 MPH Shelby IN ASOS
Corrects previous non-tstm wnd gst report
from 3 ESE Fairland. ASOS station KGEZ
Shelbyville.
&&
BHLocal storm report, Mar 15, 7:58 PM EDT, 3 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
758 PM EDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM Non-Tstm Wnd Gst Indianapolis Int'l Airp 39.72N 86.30W
03/15/2026 M56 MPH Marion IN ASOS
&&
BHLocal storm report, Mar 15, 7:59 PM EDT, 3 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
759 PM EDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM Non-Tstm Wnd Gst 2 SW Purdue University 40.41N 86.94W
03/15/2026 M53 MPH Tippecanoe IN ASOS
&&
BHLocal storm report, Mar 15, 8:39 PM EDT, 2 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
839 PM EDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM Non-Tstm Wnd Dmg Saratoga 40.24N 84.92W
03/15/2026 Randolph IN Amateur Radio
Delayed report. Wind pushed down an
approximately 60 foot tall and 3 foot
diameter tree on to a house.
&&
BHLocal storm report, Mar 15, 11:35 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1135 PM EDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 PM Tstm Wnd Gst 1 NW Indianapolis 39.79N 86.16W
03/15/2026 M58 MPH Marion IN Emergency Mngr
&&
BHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 8:44 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion, Warren | 46 min |
| Mar 15, 9:08 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 52 min |
| Mar 15, 9:13 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Montgomery, Tippecanoe | 47 min |
| Mar 15, 9:22 PM EDT | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Sullivan, Vigo | 38 min |
| Mar 15, 9:43 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Montgomery, Tippecanoe | 19 min |
| Mar 15, 9:51 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Knox, Parke, Putnam, Sullivan and 2 more | 39 min |
| Mar 15, 9:56 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Sullivan | 17 min |
| Mar 15, 9:58 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tipton | 47 min |
| Mar 15, 10:07 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox | 24 min |
| Mar 15, 10:21 PM EDT | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Martin, Owen | 22 min |
| Mar 15, 10:34 PM EDT | Severe Thunderstorm Warning | IND | Greene, Lawrence, Martin, Monroe | 23 min |
| Mar 15, 10:41 PM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe, Owen, Putnam | 17 min |
| Mar 15, 10:51 PM EDT | Severe Thunderstorm Warning | IND | Brown, Jackson, Lawrence, Monroe | 19 min |
| Mar 15, 11:05 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Marion, Morgan | 18 min |
| Mar 15, 11:17 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Johnson, Shelby | 20 min |
| Mar 15, 11:18 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hendricks, Marion | 22 min |
| Mar 15, 11:29 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Madison, Marion, Rush, Shelby and 1 more | 31 min |
| Mar 15, 11:47 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Madison | 43 min |
| Mar 15, 11:52 PM EDT | Tornado Warning | IND | Rush | 7 min |
| Mar 16, 12:19 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Randolph | 24 min |
| Mar 16, 4:23 PM EDT | Special Weather Statement | IND | Johnson, Morgan, Owen, Rush, Shelby | 22 min |
| Mar 16, 4:52 PM EDT | Special Weather Statement | IND | Clay, Decatur, Johnson, Morgan, Owen, Putnam and 2 more | 53 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.